Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 52, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 16, 2021, 4:32 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 16, 2021, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 133 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 8.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2098 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WHUS52 KKEY 162032
SMWKEY
GMZ034-055-075-162115-
/O.NEW.KKEY.MA.W.0052.210616T2032Z-210616T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
432 PM EDT Wed Jun 16 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry
Tortugas out 60 nm...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
* Until 515 PM EDT.
* At 430 PM EDT, a strong thunderstorm was located 11 nm south of
Tortugas Ecological Reserve South, moving north at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Fort Jefferson, Dry Tortugas, Tortugas Ecological Reserve South,
Dry Tortugas Light and Tortugas Ecological Reserve North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2399 8292 2406 8322 2476 8320 2464 8259
TIME...MOT...LOC 2030Z 196DEG 10KT 2425 8305
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 16, 2:30 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Key West FL 230 PM EDT Wed Jun 16 2021 .DISCUSSION... Skies are mostly cloudy across the Florida Keys island chain. Scattered showers and thunderstorms were plentiful late this morning and afternoon, especially in the vicinity of Key West. For a while, it was appearing that a period of excessive rainfall was even possible in Key West due to training storms. In fact, radar- derived precipitation totals were between 3 and 4 inches in the vicinity of the Eastern Dry Rocks. Luckily, a boundary helped to push the activity west of the island, squelching any possible flooding concerns. Despite the earlier aforementioned activity, most island communities are currently dry. However, there are likely a number of residual boundaries in place across the CWA, especially in the Bayside and Gulfside coastal waters. These boundaries will likely interact with other boundaries that will push southwestward from the Florida Mainland this evening as well as proliferating convection in the vicinity of Cuba. For these reasons, it seems appropriate to retain chances for both rain and thunder through the overnight period. Thereafter, much drier air appears to push through the island chain from the southeast. In tandem, a ridge of high pressure will build over the North Atlantic, with the ridge axis extending over the Florida Mainland. This will result in below normal rain chances, freshening winds, and near-nil thunder chances through at least the beginning part of next week. Temperatures and dew points will remain near or above normal for this extended period, with high temperatures near 90 (possibly eclipsing in the lower 90s), low temperatures near 80, and dewpoints in the mid-70s. Summer has arrived in the Keys. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. Periods of unsettled weather are expected to continue overnight under gentle breezes. A ridge of high pressure will build into the Florida Keys by tomorrow morning. Breezes will freshen, becoming moderate to occasionally fresh tomorrow afternoon through at least Monday. Small Craft Exercise Caution Headlines may need to be inserted for a period Friday night or Saturday for at least portions of the coastal waters. Dry air will push into the marine zones through this period, resulting in near- or below- normal rain chances and near-zero chances for thunder. && .AVIATION... Passing showers and thunderstorms are possible at either the Key West or Marathon terminals through the evening hours, decreasing in coverage overnight. The showers and storms will be moving generally to the north (from the south) near 10 knots. This may result in periods of MVFR or IFR conditions lasting around 15 minutes. Because of the uncertainty in the timing and location of the showers and storms, the probability is represented by vicinity showers through 03Z at both terminals. Amendments to the terminal forecasts may be necessary if conditions warrant. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BT Aviation/Nowcasts....Devanas Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 16, 3:59 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 359 AM EDT Wed Jun 16 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170800- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 359 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will increase to scattered thunderstorms this afternoon and tonight. The primary thunderstorm hazards include dangerous cloud to surface lightning strikes and possibly a few wind gusts to near 40 mph, especially this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are possible Thursday and again starting next Tuesday. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:01 PM EDT | Special Marine Warning | KEY | 29 min | |
| Jun 15, 8:45 PM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 16, 8:57 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 16, 12:03 PM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 16, 4:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 16, 4:55 PM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 16, 5:11 PM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 16, 5:34 PM EDT | Special Marine Warning | KEY | 41 min | |
| Jun 16, 6:09 PM EDT | Special Marine Warning | KEY | 51 min | |
| Jun 16, 6:54 PM EDT | Special Weather Statement | KEY | 66 min | |
| Jun 16, 6:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Jun 16, 7:08 PM EDT | Special Marine Warning | KEY | 67 min | |
| Jun 16, 7:59 PM EDT | Special Weather Statement | KEY | Miami-Dade | 61 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.